What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 13, 2:18 PM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 2:18 PM MST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
318 PM MDT Thu Jun 13 2019
.SHORT TERM...(This evening through Friday)
Issued at 317 PM MDT Thu Jun 13 2019
...Hot with storms tomorrow...
Currently...
Quite a few showers and isolated thunderstorms were noted over the
mtns and adjacent plains. An enhanced area of shower activity was
noted extending E-W across the San Luis Valley and into the Sangres
and San Juan mountains. A surface trough was noted over the plains
extending NE-SW across the far southeast plains. This trough was
seen both in sfc obs and sat pix imgy.
Later today...
Main concern will be potential for stronger thunder along and east
of the trough axis as SPC mesoanalysis page indicates the
environment is more favorable over this area for rotating
convection. Other strong storms, mainly gusty winds, will be
possible over the rest of the plains due to the large t/td spreads
west of the sfc trough axis.
Storms will likely affect the burn scars. Storms appear to be moving
pretty quickly eastward and it is rather dry in the low levels, so
expect burn scar flash flooding to be rather low. nonetheless, if a
strong storm should get going over one of the more recent scars,
then flash flooding cant be ruled out.
This evening into tonight...
Most if not all of the tsra should be east of the state by roughly 8
pm this evening with dry weather expected throughout the rest of the
nighttime hours. Lows will be in the 50s plains and 40s valleys. 30s
mountains.
Tomorrow...
It is going to on the warm side tomorrow with mid 90s expected
across mott of the lower Ark Rvr Valley, with mid 80s to lower 890s
across the rest of the plains. Valleys are going to be warm with
highs aoa 80F. Mtns will be in the 60s and 70s. Give this, snowmelt
is going to be rapid tomorrow afternoon as we are likely going to
remain above freezing tonight, and with the warm temps tomorrow,
snowmelt will be significant.
Another shortwave in the weak NW flow at mid levels will move across
the region tomorrow afternoon. This will ignite another round to
storms over the mtns during the late morning/early afternoon with
these storms moving over the plains during the mid afternoon and
across the far eastern plain late tomorrow afternoon. It will likely
be a bit more unstable across the far eastern plains tomorrow and
there will be a better chance of severe storms. Best chance will
generally be east of La Junta. SPC has a good part of the eastern
plains in slight risk for tomorrow for hail and wind.
Outflow from storms tomorrow afternoon along with a boundary moving
south may cause storms to re-fire along the I-25 corridor late
tomorrow afternoon.
Burn scar flooding can't be ruled out tomorrow but with somewhat
dryer conditions in the mtns, threat will be on the lower side.
\/Hodanish
.LONG TERM...(Friday night through Thursday)
Issued at 317 PM MDT Thu Jun 13 2019
...Very unsettled weather pattern in place through Tuesday...
At this time, the main concern through the extended period continues
to be the ongoing snowmelt situation and resulting high water. There
is the potential for periods of heavy rain through Tue that could
move over the most vulnerable burn scars (Hayden Pass, Junkins,
Spring).
Friday night through Sunday...An upper disturbance in the northwest
flow aloft will slowly move across the region over the weekend,
providing the dynamics for widespread showers and thunderstorms each
afternoon and evening. Convection will be likely over the mts, but
the potentially strong to severe storms will be found across the far
eastern plains near the Kansas border, where the dryline will lurk
and mid to upper 50 dewpoints reside. SPC has painted a Marginal
area over the plains back west to the I25 corridor, and a Slight
area over Kiowa, Bent, Prowers and Baca Counties. Expect highs in
the 70s for the high valleys and mid 70s to mid 80s for the plains
on Sat, then upper 60s to mid 70s for the high valleys, and 70s for
the plains, on Sun.
Monday and Tuesday...The upper flow weakens but remains somewhat out
of the northwest, while an upper low splits off to the southwest
across southern CA and NV. Surface winds are forecast to turn more
southerly on Monday, drawing additional llvl moisture up into
southeastern CO. By Tue winds become more westerly, helping to dry
out the low levels and diminishing the potential for convection.
Therefore, plan on continued widespread showers and storms across
the CWA on Mon through the first half of Tue, with much of the
activity tied to the higher terrain. Maximum temps will warm into
the 70s to near 80F for all areas on Mon, then 70s for the high
valleys and mid 70s to mid 80s for the plains on Tue.
Wednesday and Thursday...Long range models indicate brisk west to
northwest flow aloft across the state for Wed and Thu. There is a
disturbance that glances by to the north, but at this time it does
not factor into the expected weather. There will be the daily shot
of isolated convection over the mts each aftn and eve, but little
activity elsewhere. It will be warmer, with highs both days in the
70s for the high valleys, and upper 70s to upper 80s for the
plains. Moore
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 317 PM MDT Thu Jun 13 2019
ISold tsra possible both this afternoon and tomorrow afternoon over
the TAF sites, Otherwise VFR. Winds could be erratic tomorrow
afternoon over the plains with outflow from storms and boundary
moving south.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for COZ065>068-070-071.
&&
SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jun 13, 10:07 AM MST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1107 AM MDT Thu Jun 13 2019
COZ058>089-093>099-141300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1107 AM MDT Thu Jun 13 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms are expected to develop
across the higher terrain through the afternoon. Storms will move
east, into a more unstable environment across the southeast
plains, where one or two severe storms will be possible late this
afternoon through the early evening. The best chances of storms
producing large hail, up to the size of quarters, and damaging
wind gusts to around 60 mph, will be generally east of a line
from Kim to Eads. Other storm risks across the rest of the area
will be lightning, gusty outflow winds up to 45 mph, small hail
and brief heavy rainfall.
Warm temperatures across the area will continue to accelerate
melting of the abundant high country snow pack. This will keep fast
and high flows in area streams, creeks, and rivers, and result in
the potential for flooding, especially in the southwest
mountains, portions of the San Luis Valley, and along the Upper
Arkansas River Valley, generally west of the Pueblo Reservoir.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms are expected Friday afternoon
and evening. There could be one or two severe storms over the far
southeast plains in the late afternoon and evening hours.
Increasing chance for showers and thunderstorms can be expected
for Saturday through Monday, with locations from about the
Interstate 25 corridor and westward seeing the highest chances.
Saturday afternoon and evening, a few thunderstorms could become
severe over the Interstate 25 corridor and eastward. There will be
an increased risk of locally heavy rain this weekend and into
Monday, which could cause flash flooding, especially if it occurs
over the Hayden Pass, Junkins or Spring burn scars.
Isolated to scattered thunderstorms will be possible on Tuesday,
and then slightly drier conditions Wednesday will result in the
possibility of just isolated storms.
Storm risks through the period will be deadly cloud-to-ground
lightning, and gusty outflow winds, with some stronger storms
being capable of producing small hail. However, risks with severe
storm will be hail up to the size of half- dollars, and wind
gusts around 60 mph.
.SPOTTER INFORMATION STATEMENT...
Conditions that meet reporting criteria for spotters will be
possible across the southeast plains this afternoon and evening,
and in the southwest mountains, portions of the San Luis Valley
and the Upper Arkansas River Valley through tonight.
34/27
In the hours before
Special weather statement, Jun 13, 4:42 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
542 PM MDT Thu Jun 13 2019
COZ099-140015-
Springfield Vicinity/Baca County CO-
542 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 615 PM
MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Springfield, moving east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield, Walsh and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 10276 3737 10284 3756 10237 3725 10221
TIME...MOT...LOC 2342Z 251DEG 37KT 3731 10271
BL
Special weather statement, Jun 13, 5:03 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
603 PM MDT Thu Jun 13 2019
COZ094-140030-
Eastern Las Animas County CO-
603 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 630 PM MDT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Branson, or 21 miles northeast of Des Moines, moving
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Las
Animas County.
LAT...LON 3711 10373 3720 10322 3700 10319 3700 10372
TIME...MOT...LOC 0003Z 264DEG 29KT 3703 10363
BL
Special weather statement, Jun 13, 5:12 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
612 PM MDT Thu Jun 13 2019
COZ094-099-140100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
612 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BACA AND SOUTHEASTERN
LAS ANIMAS COUNTIES UNTIL 700 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Campo, or 25 miles northwest of Boise City, moving
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3710 10315 3725 10225 3699 10220 3700 10314
TIME...MOT...LOC 0012Z 264DEG 29KT 3703 10278
BL
Special weather statement, Jun 13, 5:26 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
626 PM MDT Thu Jun 13 2019
COZ099-140100-
Springfield Vicinity/Baca County CO-
626 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BACA COUNTY UNTIL
700 PM MDT...
At 626 PM MDT, Doppler radar was tracking a strong thunderstorm over
Walsh, or 14 miles southwest of The Saunders Elevator, moving east at
35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Walsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3730 10235 3745 10239 3753 10204 3733 10204
TIME...MOT...LOC 0026Z 260DEG 31KT 3738 10228
BL
Special weather statement, Jun 13, 5:28 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
628 PM MDT Thu Jun 13 2019
COZ094-099-140100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
628 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 700 PM MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Kim, or 29 miles northeast of Des Moines, moving east
at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3709 10352 3717 10297 3700 10295 3700 10351
TIME...MOT...LOC 0027Z 262DEG 33KT 3702 10342
BL
Special weather statement, Jun 13, 5:45 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
645 PM MDT Thu Jun 13 2019
COZ098-099-140100-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
645 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 700 PM MDT...
At 645 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of The Saunders Elevator, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Prowers and northeastern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3749 10215 3767 10221 3771 10204 3752 10204
TIME...MOT...LOC 0045Z 261DEG 22KT 3760 10209
BL